Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Addie

Tazorac 0.1% twice per day

I've been on Tazorac 0.1% gel twice per day for almost a month. My acne is almost gone, but when will the redness and (very) flushed feeling go away? 12 weeks? (I was on Tazorac 0.05% and 0.1% once a day before this, and my skin adjusted.) I think the red stripes on my neck are from Tazorac running off when I sweat. Moisturizers, and even hydrocortisone, can only control it, not stop it. I'll try to post a picture later, since it looks pretty funky.

Edit: From the picture, apparently my face is as red as my neck, but my neck is more irritated feeling. My boyfriend also seems to be hiding behind me out of fear.

Share this post


Link to post
Share on other sites

It's hard to tell if it's a rash or not. I would try decreasing the use of the salicylic acid product to every other day and see if that helps. Sometimes a short break from a product may help the skin.

Please don't use hydrocortisone regularly. When/if you must use it, only a tiny amount is needed. The redness actually sort of looks like topical cortisone induced redness. If you rarely use it (once a month or so), then the redness isn't from the cortisone but still be careful. Excessive cortisone use can cause a rosacea type reaction.

Taz can also be used just once a day. Cut out one thing at a time and see how it goes for at least a week or two before you cut something else out.

Share this post


Link to post
Share on other sites

Don't worry. I don't use cortisone regularly. It stung more than the moisturizers and didn't help any better than them, anyway.

Share this post


Link to post
Share on other sites

Looks like the exact same redness that made me quit retinoids.

Well actually, I was on Tazorac for about nearly 2 years, and my acne nearly completely subsided, but my face looked really red, so I asked my derm about it, and that's when I started my horrid journey through Differin, Micro Benz, Retin-A, back through Differin and Retin-A.

In the end, none of the alternate retinoids made me less red. My face was always red and irritated, even though I had nearly clear skin. So, I ended up quitting retinoids, and now, after about 5 months, my face is finally the same color as my neck. It took a long time for the redness to subside, but it still comes back now and then when I wash my face in hot water or if I get really flushed.

I think if your case is anything like mine, it comes down to the choice of sticking with it and hoping the redness will die down (which it didn't for me, even after a total of 3 years on retinoids) or switching to a less irritating alternative.

Like Wynne said, don't let the hydrocortizone tempt you. My dermatologist (the one that made me stick to retinoids for all that period of time) gave me hydrocortizone when I just started completely letting my frustration out on the redness, and man... Every time I went out for a party, it got really tempting to use it, cuz it made my skin look porcelain white. But I soon found out that long term use of that medication leads to stretch marks and tears in the skin, so scary... @[email protected] so I immediately threw it away.

Anyhow, the most useful advice I can give you right now is (since you're probably not going to quit right away) try lowering the dosage amounts per day.

For example, go down to 3 days a week. If you're still red (or the redness isn't getting better), go down to 2, and then 1. Most doctors say that doing that will eventually help your skin to calm down and have some time to get used to the medication and not be as irritated.

Of course, that didn't work for me... T.T...

P.S.

Do you have pet rats? Rats are so awesome... I worked in a research lab, and I ran them through a maze test every day, and I got so attached to them (and they knew me really well after a couple of weeks and would get crazy every time I got into the rat room, cuz they knew I feed them after the runs)... I miss those guys T.T

Share this post


Link to post
Share on other sites

By the way, your boyfriend definitely has a sense of humor...sneaking into the picture like that. :D

Share this post


Link to post
Share on other sites

I think my face might have been reddened because I was outside. My neck is redder than my face now . . . again.

Yeah, I only tried cortisone when it was really itchy. Didn't help much. It didn't even make it less red for me. I could see the draw if it completely eliminated redness, though.

I think you've said you were on Finacea? I've heard people complain it's itchy. What's your opinion on that?

I know what your talking about when you say "get crazy". That's so cute when they do that! :D The rats in my avatar passed on, but I know I'll get some more in the future. I casually made mazes for my girls a few times, but they wouldn't even try and would just beg to get back in my arms. :shrug:

By the way, your boyfriend definitely has a sense of humor...sneaking into the picture like that. :D

Share this post


Link to post
Share on other sites

Haha, yeah, and it's amazing how smart rats are. Before I got to work with them, I never really thought that they were capable of being as smart as pet cats or dogs, but the rats are so intelligent!

And I love how they look really funny when you look at them from below (when their teeth are kind of bucked out and they look really comical), and they look so cute when you look at them from top.

I actually got bit by one on my first day, because I didn't really know how to handle them and they didn't know me, so got a really nasty bite on my index finger which led me to going to the hospital (got some nerve damage). But in the end, it repaired, and my friendship with him got so strong, haha :D I was so tempted to like steal them and raise them as pets XD

Share this post


Link to post
Share on other sites

I'm on Tazorac 0.1 now for about 7 months and my face is really red and purple. That's exactly how my skin color is on the picture you showed.

I'm thinking about switching to Accutane, because I been fighting with Tazorac now for 7 months and I'm not really happy with that product, but my doctor wants me to stay on it.

My doctor told me to come for checkup in 2 months, so then I will be a total of 9 months a Tazorac. And then I will be probably switching to Accutane.

My friend had really bad acne and he decided to go on Accutane and now his face is completely clear, and I'm gonna do the same in January, 2009 :)

Share this post


Link to post
Share on other sites

Hmm, my face seems to have gotten better, but my neck seems to have gotten worse. I'm only doing short contact therapy on my face in the morning now, so no meds drip down my face onto my neck when I sweat during the day. It's still pretty itchy. And it looks weird.

NowakFilip,

Unfortunately, Accutane isn't an option for me, but I wish you the best of luck. :) Accutane sounds like a miracle drug for a lot of people.

Edit: Also, I'm not wearing necklaces or turtlenecks, so it isn't irritation caused by jewelry or clothing.

Share this post


Link to post
Share on other sites

Yeah, I'm thinking about going on it in January if my face won't get better after Tazorac.

I think you should check with your doctor about the redness on the neck, to me it seams like an allergic reaction to the drug, but not quite sure.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×